Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 174, NWS Shreveport, LA

June 13, 2021Grant Parish, Natchitoches Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 2021, 8:04 PM CDT for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 8:04 PM CDT (01:04 UTC)
Expired
Jun 13, 2021, 9:00 PM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 45 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1911 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1911 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1687 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

341 
WUUS54 KSHV 140104
SVRSHV
LAC043-069-127-140200-
/O.NEW.KSHV.SV.W.0174.210614T0104Z-210614T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
804 PM CDT Sun Jun 13 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Grant Parish in north central Louisiana...
  Southeastern Natchitoches Parish in northwestern Louisiana...
  Southern Winn Parish in north central Louisiana...

* Until 900 PM CDT.

* At 804 PM CDT, a severe thunderstorm was located 11 miles south of
  Winnfield, moving south at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ball, Colfax, Montgomery, Dry Prong, Atlanta, Cloutierville, Lake
  Iatt, Chopin, Aloha, Williana and Bentley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3141 9267 3140 9268 3140 9270 3142 9268
      3143 9269 3145 9268 3144 9270 3145 9271
      3147 9271 3147 9269 3152 9272 3143 9285
      3147 9305 3188 9279 3180 9242 3143 9243
      3139 9266
TIME...MOT...LOC 0104Z 020DEG 17KT 3175 9265 

HAIL...<.75IN
WIND...60MPH
 
$$

09
1 follow-up statement
464 
WWUS54 KSHV 140146
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
846 PM CDT Sun Jun 13 2021

LAC043-069-127-140200-
/O.CON.KSHV.SV.W.0174.000000T0000Z-210614T0200Z/
Grant LA-Natchitoches LA-Winn LA-
846 PM CDT Sun Jun 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN GRANT...SOUTHEASTERN NATCHITOCHES AND SOUTHERN WINN
PARISHES...

At 846 PM CDT, severe thunderstorms were located along a line
extending from near Timber Trails to near Lena to near Flatwoods,
moving south at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Ball, Colfax, Montgomery, Cloutierville, Chopin, Aloha and Bentley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3146 9302 3165 9294 3176 9287 3160 9266
      3153 9243 3143 9243 3139 9266 3141 9267
      3140 9268 3140 9270 3142 9268 3143 9269
      3145 9268 3144 9270 3145 9271 3147 9271
      3147 9269 3152 9272 3143 9285
TIME...MOT...LOC 0146Z 015DEG 20KT 3146 9248 3143 9274 3149 9286 

HAIL...<.75IN
WIND...60MPH
 
$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:32 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 13, 6:32 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
632 PM CDT Sun Jun 13 2021

.AVIATION...

While VFR conditions are anticipated for the entire TAF period,
there may be a brief window for some MVFR visibility to occur at
KLFK past 14/11z.

/44/

&&

.PREV DISCUSSION... /issued 253 PM CDT Sun Jun 13 2021/

SHORT TERM.../Tonight through Monday Night/

For the rest of today...While the chance is fairly low, isolated
showers and thunderstorms will be possible this afternoon, with
the best chances coming for areas along and southeast of a line
from Lufkin, TX to Ringold, LA to near El Dorado, AR. Should
showers and thunderstorms move into this area, there is a threat a
few of them could become strong to severe at times. Already seeing
an uptick of thunderstorms firing across southwest Arkansas and
northwest Louisiana. Meanwhile, satellite imagery from this
afternoon continues to show an increase in cu across the entire
area. In addition, afternoon heat indices could reach the lower
to mid 100s, so continue to use caution if outdoors for an
extended period of time.

Upper-level ridge will continue to control the southwest CONUS
through the short term period and beyond. We could see additional
showers and thunderstorms across the area into the early overnight
hours as the passing backdoor cold front could struggle to clear
the area. Overnight lows will range from the lower to mid 70s once
again across the area. On Monday, additional afternoon showers
and thunderstorms will once again be possible across our far
southern and southwest zones as the remnant frontal boundary
lingers. High temperatures on Monday will once again climb into
the lower to mid 90s across the area with afternoon heat indices
reaching the upper 90s to lower 100s across the area. Monday night
will be slightly "cooler" across our northern zones with lows
falling into the upper 60s, with lower 70s expected elsewhere.

/33/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  96  72  96 /  20   0   0   0
MLU  74  93  72  95 /  30  10   0   0
DEQ  71  95  69  95 /   0   0   0   0
TXK  74  94  71  94 /   0   0   0   0
ELD  72  95  69  95 /  20   0   0   0
TYR  75  94  74  95 /   0   0   0   0
GGG  74  94  72  95 /  10   0   0   0
LFK  74  96  75  96 /  10  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

33/44
Hazardous weather outlook, Jun 13, 1:15 PM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Shreveport LA
115 PM CDT Sun Jun 13 2021

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136>138-
149-150-141200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
115 PM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated showers and thunderstorms will be possible late this
afternoon and evening across portions of East Texas and Southwest
Arkansas. In addition, temperatures will climb into the lower and
mid 90s, and when combined with the humidity, will result in heat
indices ranging from 100 to 105 degrees.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Hot and dry conditions are expected for much of this week across
the region, as an upper level ridge of high pressure builds back
east into the area.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be be needed through
tonight.

ARZ071>073-LAZ001>006-010>014-017>022-TXZ151>153-165>167-141200-
Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-
De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-
Winn-Grant-Caldwell-La Salle-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
115 PM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected to develop by mid
and late afternoon across Northcentral Louisiana and Lower East
Texas, and spread west southwest across these areas during the
evening in advance of an approaching upper level disturbance.
Given the extent of instability that has developed, some of these
storms may be strong to severe, with damaging winds and brief
heavy rainfall possible. These storms should gradually diminish late
tonight with reduced instability. In addition, afternoon
temperatures will climb into the lower to mid 90s across much of the
region. When combined with the humidity, heat indices will range
from 101 to 105 degrees, with some locations briefly exceeding 105
degrees.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Isolated to widely scattered showers and thunderstorms will be
possible Monday afternoon and evening over the southern sections
of Northcentral Louisiana and Deep East Texas, before mostly dry
conditions return Tuesday through much of the coming work week.
Moisture should begin to increase by Saturday to support the
return of at least isolated showers and thunderstorms for next
weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed this afternoon and
evening.

15

In the hours before

Special weather statement, Jun 13, 6:16 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
616 PM CDT Sun Jun 13 2021

LAZ021-022-140000-
Caldwell LA-La Salle LA-
616 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALDWELL AND NORTHERN LA
SALLE PARISHES UNTIL 700 PM CDT...

At 616 PM CDT, Doppler radar was tracking a strong thunderstorm near
Columbia, moving south at 30 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Columbia, Jena, Olla, Clarks, Grayson, Midway, Urania, Tullos,
Spaulding, Riverton, Standard, Kelly, Zenoria and Burlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3209 9189 3207 9193 3204 9190 3193 9191
      3193 9201 3164 9201 3171 9237 3173 9236
      3174 9236 3176 9234 3178 9235 3178 9236
      3219 9211 3218 9198 3217 9198 3217 9194
      3216 9190 3214 9190 3213 9188
TIME...MOT...LOC 2316Z 010DEG 25KT 3206 9202

09
Special weather statement, Jun 13, 7:10 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
710 PM CDT Sun Jun 13 2021

LAZ019>022-140100-
Caldwell LA-Winn LA-La Salle LA-Grant LA-
710 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...SOUTHWESTERN
CALDWELL...LA SALLE AND EAST CENTRAL WINN PARISHES UNTIL 800 PM
CDT...

At 709 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jena, or 22 miles south of Columbia, moving south at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Jena, Olla, Midway, Urania, Tullos, Georgetown, Nebo, Spaulding,
Rogers, Catahoula Lake, Standard, Rochelle, Zenoria and Burlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3160 9255 3201 9232 3189 9201 3143 9201
TIME...MOT...LOC 0009Z 021DEG 18KT 3178 9213

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:10 PM CDTSpecial Weather StatementSHVLaSalle50 min
Jun 13, 8:28 PM CDTSpecial Weather StatementSHVWinn32 min
Jun 13, 8:56 PM CDTSpecial Weather StatementSHVNatchitoches, Red River64 min
Jun 13, 10:01 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River59 min
Jun 14, 3:06 AM CDTHeat AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more16 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.